Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Lupus, Sjogren's syndrome, Fibromyalgia, and seizure disorder. Develop little patches of numbness. Prescribed Novocaine. Suggestions?

User rating for this question
Answered by

Practicing since : 1999
Answered : 494 Questions
I am a 35 year old female with Lupus and Sjogren's syndrome, Fibromyalgia, and seizure disorder. I have had problems in the past with parastesias in various parts of my body. I will develop little patches of numbness that last a week or so and may or may not regain normal sensation. It feels like it does when the dentist gives you a Novocaine injection and I can feel pressure at the locations but would not feel pain if an incision were made. These were irritating and puzzling but not so worrisome. This weekend, I awoke to find my entire right leg numb and was unable to stand. As I put weight onto the leg, the knee and ankle joints buckled under the strain. Now, at about 2:00 this morning, I woke up with a burning, hot and tingling sensation from my hip joint to my toes. The sensation has mostly returned but, I am deeply concerned that there is a more serious situation occurring than I first realized. Do you have any idea what this could be and what tests my doctor should be ordering? Thank you in advance for your anticipated response.
Posted Thu, 29 Aug 2013 in Lupus
Answered by Dr. Divya Agarwal 4 hours later
Brief Answer:
Likely to be due to fibromyalgia

Detailed Answer:


Your problem seems to be related to fibromyalgia, so we should be concentrating on medication like pregabalin and duloxetine.

Transient neurological problems like these may also be due to ischemic problems. However, they would show up on an MRI.

The neurological problems due to LUPUS would definitely be more persistent, so that is also ruled out.

Let me know if you have more queries.
Above answer was peer-reviewed by
Follow-up: Lupus, Sjogren's syndrome, Fibromyalgia, and seizure disorder. Develop little patches of numbness. Prescribed Novocaine. Suggestions? 6 hours later
Thank you very much for your reply. Is this something I should be extremely concerned about? I am currently taking Lyrica (pregabalin) for the fibromyalgia and will ask about duloxetine next tine I see my neurologist. I was concerned that this could be related to deep vein thrombosis and that a clot could be the cause.
Answered by Dr. Divya Agarwal 33 minutes later

Deep Vein thrombosis seems less likely as that should be as a persistent problem. It does not resolve on its own.

so I think we should concentrate on fibromyalgia here.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor